Results 1 to 7 of 7
Only 2 days on Lexapro and having withdrawal???
  1. #1
    LiJohnny is offline New Member
    Join Date
    Jun 2007
    Posts
    2

    Default Only 2 days on Lexapro and having withdrawal???

    I took 10mg of lexapro for only 2 days and think I'm having withdrawal from it and don't know if this is normal or am I just crazy. Took the pills in the morning and first day felt fine a little jittery but not bad, second day around 3pm I got super nauseous and started vomitting. Then I started having a feeling of heat that would go up and down my legs and sometimes center in my chest which lasted for hours so I stopped taking it. Now 3 days later I am having anxiety attacks in my house for no reason whatsoever. Could only 2 days worth of lexapro have this effect? I thought I would have had to be on it longer.

  2. #2
    blue74girl is offline New Member
    Join Date
    Jun 2007
    Posts
    2

    Default Rare?

    I haven't heard of it taking hold so fast, but then again you could be a rare case. What did your doc say?

  3. #3
    screamtoasigh is offline New Member
    Join Date
    May 2007
    Location
    NJ
    Posts
    6

    Exclamation

    i'm a little unclear. you've just started taking the 10 mg? and you weren't taking anything else (either lexapro or another med) before this? Withdrawl is your body reacting to the absence of medicine, not the inclusion of it. If this is the case then you are not having withdrawl you are having a rare but bad side effect. Call your doctor ASAP if your doctor isn't available, then call your pharmacist, you need to stop the meds ASAP (but under medical advice not on your own).

  4. #4
    LiJohnny is offline New Member
    Join Date
    Jun 2007
    Posts
    2

    Default

    I only took the lexapro for 2 days 10mg a day and had a real bad reaction on the 2nd day so I stopped taking it. My anxiety for which I was prescribed this drug was only an issue in social situations. Now after stopping this drug after only 2 days of taking it I am having anxiety attacks everyday several times a day and this has never happened before. I am not taking any other drugs and this was the first time I sought treatment for my anxiety. How could taking only 2 pills turn a mild social anxiety into what is happening now?

  5. #5
    screamtoasigh is offline New Member
    Join Date
    May 2007
    Location
    NJ
    Posts
    6

    Default

    ah ok, then its okay to stop taking it, not withdrawl you had a bad reaction - a side effect if you will. Have you talked to your prescribing doctor? There are medicines that are strictly for social anxiety that might help you more.
    Here's a link to a page that lists some: http://www.mayoclinic.com/health/soc...595/DSECTION=8

    I would also strongly recommend you get CBT (Cognative Behavioral Therapy) along with your medicines. I used to have panic attacks and my then doctor gave me great advice (it's also worked to all I've passed it along to)
    It might seem simplistic but it really works:

    My (then) doctor printed this on a business card for me to carry in my wallet to take out and read whenever I was having an attack (I'm going to paraphrase it since it's been more than 10 years since i had the card):

    Read and think this when you are having an attack (I've also had friends call me up to recite it when they were having one and it really works!):

    What you are feeling is completely normal. Everyone goes through this. Your feelings are normal. Please take slow breaths and remember that your feelings are normal. What you are feeling will soon pass. You are fine. Your feelings are valid and normal and you will soon feel calm. Remember to take deep and slow breaths. No harm is coming to you. This will soon be over and you will feel calm. What you are feeling is completely normal and it will pass. You will soon feel calm. No harm will come to you. This will soon be over. What you are feeling is normal and will soon pass. (repeat again)

    You can make up your own phrasing if that will help you more, but the important thing is to have it written down so it is easy to read and think during an attack. The more you focus on the words you are reading the sooner your attack can pass. Breathing is helpful during the attack (and right before you think one might be coming - by recognizing the triggers you can start breathing and repeating the paragraph early). Practice beforehand so it comes easier to you. Where the numbers are, say them aloud. as you breathe. Breathe in, 1 through your nose and 2 out through your mouth. 3 in through your nose (slowly about two to three seconds for each breath) 4 out through your mouth. All the way to ten. Then start again. If you are reading the paragraph above while breathing, simply be mindful of your breathing and you can ignore saying the numbers out loud. Even though what I wrote might sounds silly or stupid, it really works.. A few months after going through the "card" during panic attacks, and I stopped having them. A few years later when I occassionally got them, thinking what was on the card soon ended each attack. Talk to your doctor about anti-anxiety medicines plus depression medicines. If lexapro didn't work there are many others that can and will. Don't give up!! I've been on them all, so if you have any other questions or need advice feel free to ask. Remember, a panic attack is just your body and mind having a rush of stress and unable to cope. It will not harm you and will soon be over. Accepting that will help you get through them, and eventually forget about them all together!


    Good luck,

    tt
    Last edited by Anonymous; 06-09-2007 at 06:28 PM. Reason: reread prior posting

  6. #6
    itsnogood4 is offline New Member
    Join Date
    Jun 2007
    Posts
    12

    Default what ive heard

    I've heard that you can have pretty strong withdrawls fwith Lexapro, my brother was taking it and when he would run out he would go crazy. My doc gave me samples at one time but i didnt stick with it because my insurance wouldnt pay for it.

  7. #7
    screamtoasigh is offline New Member
    Join Date
    May 2007
    Location
    NJ
    Posts
    6

    Default

    some people have that some people don't. But the OP didn't have withdrawls, he was just taking it, not stopping it - he had a bad reaction to taking the medicine. I took it and had no problems (aside from weight gain). Not every drug works with everyone however.

Similar Threads

  1. Lexapro withdrawal
    By MomToThreeGirls11 in forum Featured Drugs
    Replies: 1
    Last Post: 02-23-2011, 11:29 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22